Alert archive / Maine / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 96, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 12, 2016, 2:15 PM EDT for Androscoggin County, Cumberland County, Oxford County, Maine. It was in force for 29 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 2:15 PM EDT (18:15 UTC)
- Expired
- Aug 12, 2016, 2:44 PM EDT
- In force
- 29 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Androscoggin County, ME, Cumberland County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 17 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 2:20 PM EDT | TSTM WND DMG | 2 Wsw Poland, ME | TREES DOWN ON JORDAN SHORE RD |
| Aug 12, 2:20 PM EDT | TSTM WND DMG | Casco, ME | TREES AND WIRES DOWN |
| Aug 12, 2:20 PM EDT | TSTM WND DMG | Minot, ME | TREES DOWN AROUND TOWN |
| Aug 12, 2:20 PM EDT | TSTM WND DMG | Poland, ME | LOTS OF TREES DOWN IN THE POLAND AREA |
| Aug 12, 2:30 PM EDT | TSTM WND DMG | 1 E Raymond, ME | TREES AND WIRES DOWN |
| Aug 12, 2:30 PM EDT | TSTM WND DMG | 2 N Gray, ME | MULTIPLE TREES DOWN ON WEYMOUTH ROAD... ONE ON WIRES |
| Aug 12, 2:35 PM EDT | TSTM WND DMG | Gray, ME | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WUUS51 KGYX 121815
SVRGYX
MEC001-005-017-121900-
/O.NEW.KGYX.SV.W.0096.160812T1815Z-160812T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
215 PM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OXFORD COUNTY IN WESTERN MAINE...
SOUTHERN ANDROSCOGGIN COUNTY IN SOUTHWESTERN MAINE...
CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...
* UNTIL 300 PM EDT
* AT 214 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MECHANIC
FALLS...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...MECHANIC FALLS...NAPLES...CUMBERLAND...GRAY...RAYMOND...
LISBON...DURHAM...CASCO...HARRISON...HEBRON...MINOT...
NEW GLOUCESTER...POLAND...POWNAL...NORTH YARMOUTH...OXFORD...
WINDHAM AND OTISFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4402 7064 4409 7050 4419 7042 4403 7005
4388 7016 4382 7035
TIME...MOT...LOC 1814Z 311DEG 31KT 4407 7046
HAIL...0.75IN
WIND...60MPH
$$
EKSTER2 follow-up statements
761
WWUS51 KGYX 121826
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT FRI AUG 12 2016
MEC017-121835-
/O.CAN.KGYX.SV.W.0096.000000T0000Z-160812T1900Z/
OXFORD ME-
226 PM EDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OXFORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4395 7053 4405 7039 4414 7029 4403 7005
4388 7016 4382 7035
TIME...MOT...LOC 1825Z 311DEG 31KT 4400 7035
$$
MEC001-005-121900-
/O.CON.KGYX.SV.W.0096.000000T0000Z-160812T1900Z/
ANDROSCOGGIN ME-CUMBERLAND ME-
226 PM EDT FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN ANDROSCOGGIN AND CENTRAL CUMBERLAND COUNTIES...
AT 225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MECHANIC FALLS...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEWISTON...CUMBERLAND...GRAY...RAYMOND...LISBON...DURHAM...CASCO...
MINOT...NEW GLOUCESTER...POWNAL...POLAND...
NORTH YARMOUTH AND WINDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4395 7053 4405 7039 4414 7029 4403 7005
4388 7016 4382 7035
TIME...MOT...LOC 1825Z 311DEG 31KT 4400 7035
HAIL...0.75IN
WIND...60MPH
$$
MLE575
WWUS51 KGYX 121844
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
244 PM EDT FRI AUG 12 2016
MEC001-005-121853-
/O.CAN.KGYX.SV.W.0096.000000T0000Z-160812T1900Z/
ANDROSCOGGIN ME-CUMBERLAND ME-
244 PM EDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANDROSCOGGIN AND
CENTRAL CUMBERLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4395 7053 4405 7039 4414 7029 4403 7005
4388 7016 4382 7035
TIME...MOT...LOC 1842Z 311DEG 31KT 4389 7018
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:02 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 12, 12:02 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1202 PM EDT FRI AUG 12 2016
.SYNOPSIS...
The heat and humidity will continue today with developing showers
and thunderstorms, with some producing heavy downpours and gusty
winds. Many southern areas will have temperatures reach the low to
mid 90s...with heat indices from the upper 90s to around 100. A
front approaching the region from the northwest on Saturday will
bring widespread shower and thunderstorm activity with heavy
downpours and temperatures gradually cooling. Slightly drier and
more seasonable temperatures return next week, however there will
still be scattered mainly afternoon showers.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...I have expanded the heat advisory to include Cumberland
County this hour. Temps are soaring into the mid 90s with offshore
winds...and should hold there until the front slips S thru the
area.
Previous Discussion:
A large Bermuda high off the east coast will continue the broad
southwest flow of heat and very high humidity into the region
today. Will once again have a high heat advisory until 7pm for
southern NH and extreme southwest ME as temps reach the lower to
mid 90s with heat index temps reaching around or just above 100
degrees.
The first of several short waves will be traveling around the
northwest periphery of the large upper ridge. As this short wave
moves across the area today it will produce showers and
thunderstorms, some of which will be capable of producing
torrential downpours, gusty winds and small hail. Very high PWATS
are in place so there is a risk that a few thunderstorms may
produce isolated flash flooding if any of the storm cells begin
training later today.
Used a blend of model and RFC qpf for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The initial short wave exits off to the east by later tonight
allowing most of the showers to come to an end. As the short wave
exits it will drag south a cold front that will move south into
southern areas by Saturday. This front will become quasi-
stationary across central New England. Models show another wave
of low pressure to develop along it and thus allows another round
of heavy showers and scattered thunderstorms Saturday. Once again
with high PWATS over the area will need to be considerate of any
potential for flash flooding with a few of the storms.
Models vary on focus areas for heaviest qpf so once again went
with a blend of the models and RFCQPF guidance. Generally a 1-3
inch qpf 48 hour total is expected with some locally higher
amounts possible if some training of storm cells occur.
Will have the day shift reevaluate if a need for any flash flood
watches may be required.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The models are in good agreement on the longwave pattern through
late next week. We'll remain warm and humid for much of the period
as the upper ridge remains anchored off the east coast with a
Bermuda surface high transporting a deep moisture plume northward
into the region. The mean jet position will be along the northern
tier of the CONUS with a series of impulses bringing several
rounds of organized precipitation during the period. On
Sunday...a west to east oriented frontal boundary will be nearly
stalled across the forecast area with PWAT's of plus three to four
standard deviations in place raising the prospect of very heavy
rainfall and localized flooding. This boundary will then meander
north and south through much of the upcoming week and provide a
focus for locally heavy rainfall.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions becoming MVFR in developing showers
and thunderstorms this afternoon through Saturday.
Long Term...
Sun...MVFR IN shra/tsra with lcl IFR conditions psb.
Mon - Tue...Areas of MVFR in shra/tsra.
&&
.MARINE...
Short Term...Winds and seas will remain below SCA thresholds thru
Saturday.
Long Term...
Sun...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.
&&
.HYDROLOGY...
A very moist air mass will move into the area today and more or
less remain in place through Sat. With PWAT values approaching 3
standard deviations above normal today and Sat very heavy rnfl is
a possibility across the forecast area. Excessive rainfall rates
are likely in any shower or thunderstorm...and the dry ground will
provide efficient run off potential. So despite rivers and streams
running well below normal...localized flash flooding may be a
possibility.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 7 PM EDT this evening for MEZ018-019-023-
024.
NH...Heat Advisory until 7 PM EDT this evening for NHZ008-010>015.
MARINE...None.
&&
NEAR TERM...LegroHazardous weather outlook, Aug 12, 12:03 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1203 PM EDT FRI AUG 12 2016 MEZ018-019-023-024-NHZ008-010>015-131615- INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND- MERRIMACK-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH- 1203 PM EDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTH AND INTERACTS WITH A HOT, HUMID AIR MASS. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT, ALONG WITH TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH THIS WEEKEND THERE WILL BE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. GIVEN THE VERY WARM AND HUMID AIRMASS IN PLACE, THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF RAINFALL BY THE END OF THE WEEKEND. GIVEN RECENT DRY CONDITIONS, WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER TORRENTIAL DOWNPOURS MAY RESULT IN SOME AREAS OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-012>014-020>022-025>028-NHZ001>007-009-131615- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-BELKNAP- 1203 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH TEMPERATURES EXCEEDING 90 DEGREES IN MANY LOCATIONS WITH THE HEAT INDEX REACHING THE MID TO UPPER 90S. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTH AND INTERACTS WITH A HOT, HUMID AIR MASS. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT, ALONG WITH TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THROUGH THIS WEEKEND THERE WILL BE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. GIVEN THE VERY WARM AND HUMID AIRMASS IN PLACE, THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF RAINFALL BY THE END OF THE WEEKEND. GIVEN RECENT DRY CONDITIONS, WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER TORRENTIAL DOWNPOURS MAY RESULT IN SOME AREAS OF LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-131615- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1203 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 11:03 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1103 AM EDT FRI AUG 12 2016
MEZ008-009-013-014-121545-
SOUTHERN SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME-
CENTRAL SOMERSET ME-
1103 AM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN SOMERSET COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
CENTRAL SOMERSET COUNTY IN MAINE
* UNTIL 1145 AM EDT
* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR NEW VINEYARD HEADING EAST AT
30 MPH. STRONG GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL
DOWNPOURS CAN BE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SKOWHEGAN...
MADISON...
MERCER...
NORRIDGEWOCK...
AND STRONG.
LAT...LON 4460 6973 4460 6975 4461 6978 4458 6979
4458 6982 4460 6982 4462 6985 4461 6992
4461 6993 4474 7036 4491 7028 4480 6963
TIME...MOT...LOC 1500Z 288DEG 24KT 4481 7022
JCSpecial weather statement, Aug 12, 12:31 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1231 PM EDT FRI AUG 12 2016
MEZ007-NHZ001-002-121715-
NORTHERN OXFORD ME-SOUTHERN COOS NH-NORTHERN COOS NH-
1231 PM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN OXFORD COUNTY IN MAINE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 115 PM EDT
* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN AREA OF STRONG THUNDERSTORMS HEADING SOUTHEAST AT 30
MPH.
* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. EXPECT
VERY HEAVY RAINS WHICH WILL QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...MILAN...YORK POND...BERLIN AND DUMMER.
LAT...LON 4478 7144 4452 7094 4431 7119 4458 7154
4459 7154 4460 7156 4461 7155 4464 7156
4465 7157 4466 7159
TIME...MOT...LOC 1624Z 311DEG 22KT 4467 7146
JCSpecial weather statement, Aug 12, 1:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 111 PM EDT FRI AUG 12 2016 MEZ012-019-NHZ002-004-006-121800- INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-SOUTHERN CARROLL NH- SOUTHERN COOS NH-NORTHERN CARROLL NH- 111 PM EDT FRI AUG 12 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE SOUTHERN COOS COUNTY IN NEW HAMPSHIRE NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE * UNTIL 200 PM EDT * AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY RAIN NEAR PINKHAM NOTCH...MOVING TO THE SOUTHEAST AT 30 MPH. * WIND GUSTS OF 35 TO 45 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BRIDGTON... CONWAY... FRYEBURG... NORTH CONWAY... AND PINKHAM NOTCH. LAT...LON 4419 7140 4432 7124 4405 7070 4384 7094 TIME...MOT...LOC 1706Z 310DEG 24KT 4421 7125 JC
Special weather statement, Aug 12, 1:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
136 PM EDT FRI AUG 12 2016
MEZ025>027-121800-
SAGADAHOC ME-KNOX ME-LINCOLN ME-
136 PM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SAGADAHOC COUNTY IN MAINE
KNOX COUNTY IN MAINE
LINCOLN COUNTY IN MAINE
* UNTIL 200 PM EDT
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WISCASSET...MOVING TO THE SOUTHEAST AT
30 MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BATH...
BOOTHBAY HARBOR...
WISCASSET...
BRISTOL...
AND SOUTHPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4386 6932 4383 6951 4385 6954 4383 6958
4377 6930 4376 6931 4381 6957 4377 6958
4385 6962 4380 6963 4382 6969 4395 6967
4383 6971 4389 6984 4405 6974 4392 6929
4395 6943 4392 6943 4389 6929
TIME...MOT...LOC 1733Z 298DEG 24KT 4394 6971Special weather statement, Aug 12, 1:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 138 PM EDT FRI AUG 12 2016 MEZ012-019-121830- INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME- 138 PM EDT FRI AUG 12 2016 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... INTERIOR CUMBERLAND COUNTY IN MAINE SOUTHERN OXFORD COUNTY IN MAINE * UNTIL 230 PM EDT * AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BETHEL...MOVING TO THE SOUTHEAST AT 25 MPH. * PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BETHEL... SOUTH PARIS... WATERFORD... GREENWOOD... AND NORWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE. && LAT...LON 4427 7095 4442 7084 4426 7034 4404 7058 TIME...MOT...LOC 1736Z 303DEG 22KT 4434 7087
Special weather statement, Aug 12, 1:59 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT FRI AUG 12 2016
MEZ012-019-020-121830-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
159 PM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
* UNTIL 230 PM EDT
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRYANT POND
TO NEAR WATERFORD TO NEAR FRYEBURG...MOVING TO THE SOUTHEAST AT 35
MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
MINOT...
AUBURN...
MECHANIC FALLS...
AND NAPLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4417 7008 4390 7029 4381 7055 4405 7092
4414 7073 4432 7048
TIME...MOT...LOC 1757Z 297DEG 32KT 4433 7071 4415 7081 4410 7098The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:34 AM EDT | Special Weather Statement | GYX | Kennebec | 41 min |
| Aug 12, 10:46 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 34 min |
| Aug 12, 11:03 AM EDT | Special Weather Statement | GYX | Kennebec | 42 min |
| Aug 12, 1:36 PM EDT | Special Weather Statement | GYX | Lincoln | 24 min |
| Aug 12, 1:38 PM EDT | Special Weather Statement | GYX | Oxford | 52 min |
| Aug 12, 1:59 PM EDT | Special Weather Statement | GYX | Androscoggin | 31 min |
| Aug 12, 2:37 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Lincoln, Sagadahoc | 38 min |
| Aug 12, 2:46 PM EDT | Special Marine Warning | GYX | 89 min | |
| Aug 12, 2:49 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 27 min |
| Aug 12, 2:59 PM EDT | Special Marine Warning | GYX | 61 min | |
| Aug 12, 4:38 PM EDT | Special Weather Statement | GYX | York | 52 min |
| Aug 12, 5:28 PM EDT | Special Weather Statement | GYX | York | 47 min |
| Aug 12, 7:16 PM EDT | Special Weather Statement | GYX | Androscoggin | 29 min |
| Aug 12, 7:21 PM EDT | Areal Flood Advisory | GYX | Oxford | 54 min |
| Aug 12, 7:45 PM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.